Alert archive / Arizona / Wind Advisories in 2008

Wind Advisory 18, NWS Flagstaff, AZ

October 8, 2008Coconino County, Arizona

NWS Flagstaff, AZ issued this wind advisory at Oct 8, 2008, 10:26 PM MST for Coconino County, Arizona. It took effect at Oct 9, 2008, 12:00 PM MST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 8, 2008, 10:26 PM MST (05:26 UTC)
In effect from
Oct 9, 2008, 12:00 PM MST
Expired
Oct 9, 2008, 7:00 PM MST
In force
7 hr
Issued by
NWS Flagstaff, AZ

County Coconino County, AZ

The radar

The Flagstaff radar (KFSX), 150 km from the middle of the area, began a volume at 05:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 5.4 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2008-10-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2008-10-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3296 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KFGZ 090526
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1026 PM MST WED OCT 8 2008

...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA THURSDAY
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN
TOMORROW BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST
ARIZONA BY THURSDAY AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO
REACH SUSTAINED SPEEDS OF 20 TO 30 MPH THURSDAY AFTERNOON WITH
GUSTS TO 45 MPH.

AZZ004-006-007-091330-
/O.NEW.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
1026 PM MST WED OCT 8 2008

...WIND ADVISORY IN EFFECT FROM 12 PM TO 7 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 7 PM MST THURSDAY. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH BY LATE THURSDAY
MORNING. BY EARLY AFTERNOON...EXPECT WIND SPEEDS OF 20 TO 30 MPH
WITH GUSTS TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
4 follow-up statements
000 
WWUS75 KFGZ 091048
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
348 AM MST THU OCT 9 2008

...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA THURSDAY
AFTERNOON...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN
TODAY BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST
ARIZONA BY THIS AFTERNOON. SOUTHWEST WINDS ARE EXPECTED TO
REACH SUSTAINED SPEEDS OF 20 TO 30 MPH THIS AFTERNOON WITH
GUSTS TO 45 MPH.

AZZ004-006-007-092300-
/O.CON.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
348 AM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH LATER THIS MORNING.
BY EARLY AFTERNOON...EXPECT WIND SPEEDS OF 20 TO 30 MPH WITH GUSTS
TO 45 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 091845
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1145 AM MST THU OCT 9 2008

...VERY WINDY CONDITIONS EXPECTED OVER NORTHWEST ARIZONA TODAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE GREAT BASIN
TODAY BRINGING STRONG AND GUSTY WINDS TO PORTIONS OF NORTHWEST
ARIZONA THIS AFTERNOON AND EARLY EVENING.

AZZ004-006-007-100200-
/O.CON.KFGZ.WI.Y.0018.081009T1900Z-081010T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
1145 AM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS FROM 40 TO
50 MPH THIS AFTERNOON AND INTO THE EARLY EVENING HOURS.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 092238
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
338 PM MST THU OCT 9 2008

...VERY WINDY CONDITIONS EXPECTED OVER ARIZONA THROUGH SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
AND NEVADA FRIDAY AND SATURDAY AND THEN LIFT NORTHEAST OUT OVER
THE GREAT BASIN LATE SATURDAY INTO EARLY SUNDAY.  AS A RESULT...THIS
SYSTEM WILL BRING STRONG AND GUSTY WINDS TO NORTHERN ARIZONA.

AZZ004-006-007-100645-
/O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
/O.CON.KFGZ.WI.Y.0018.000000T0000Z-081010T0200Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
338 PM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH CAN
BE EXPECTED INTO THE EARLY EVENING HOURS THIS EVENING.

WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH
SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH.

BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME
EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS
FROM 50 TO 65 MPH OVERNIGHT AND DURING THE DAY SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ005-100645-
/O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
338 PM MST THU OCT 9 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. 

WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH
SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH.

BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME
EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS
FROM 50 TO 65 MPH OVERNIGHT AND DURING THE DAY SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ009>017-039-040-100645-
/O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.NEW.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
338 PM MST THU OCT 9 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY. A
HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN
EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING. 

WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH
SOUTHWEST WINDS OF 30 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH.

BY LATE FRIDAY EVENING THE WINDS HAVE THE POTENTIAL TO BECOME
EVENING STRONGER WITH SUSTAINED WINDS OF 20 TO 40 MPH AND GUSTS
FROM 55 TO 70 MPH OVERNIGHT AND DURING THE DAY SATURDAY SUSTAINED
WINDS OF 30 TO 45 MPH ARE POSSIBLE OVER PORTIONS OF THE LITTLE
COLORADO RIVER VALLEY FROM TUBA CITY TO WINSLOW TO ST. JOHNS TO
EAGER AND SPRINGERVILLE. LOCAL GUSTS MAY APPROACH SPEEDS OF 80 MPH
WITH THE POTENTIAL OF CAUSING WIND DAMAGE. OVER THE LITTLE
COLORADO RIVER VALLEY AND PORTIONS OF THE NORTHEAST PLATEAUS...AREAS
OF BLOWING DUST AND SAND WILL CAUSE DRIVING PROBLEMS DUE TO POOR
VISIBILITY AND DRIFTING SAND AND DIRT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ008-018-037-038-100645-
/O.NEW.KFGZ.WI.Y.0019.081010T1400Z-081012T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
338 PM MST THU OCT 9 2008

...WIND ADVISORY IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST
SATURDAY. 

WINDS ARE FORECAST TO INCREASE AGAIN FRIDAY MORNING WITH
SOUTHWEST WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH.
OVERNIGHT FRIDAY INTO EARLY SATURDAY MORNING THE WINDS MAY DECREASE
FOR AWHILE AND THEN ARE FORECAST TO COME BACK UP BEFORE DAY BREAK
AND REMAIN STRONG THROUGH THE MORNING HOURS SATURDAY AND INTO THE
EARLY AFTERNOON HOURS BEFORE DECREASE SOMEWHAT LATER SATURDAY
AFTERNOON TO 20 TO 30 MPH WITH GUSTS FROM 40 TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$
000 
WWUS75 KFGZ 100214
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
714 PM MST THU OCT 9 2008

...VERY WINDY CONDITIONS EXPECTED OVER ARIZONA FRIDAY THROUGH
SATURDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO NORTHERN CALIFORNIA
AND NEVADA FRIDAY AND SATURDAY...AND THEN WILL MOVE NORTHEAST INTO
COLORADO BY SUNDAY. WINDS AHEAD OF THIS STORM WILL BE QUITE STRONG
AND GUSTY AT TIMES FRIDAY THROUGH SATURDAY OVER MUCH OF NORTHERN
AND CENTRAL ARIZONA.

AZZ004-006-007-101015-
/O.EXP.KFGZ.WI.Y.0018.000000T0000Z-081010T0200Z/
/O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE
714 PM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST
FRIDAY...

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING...

THE WIND ADVISORY THAT WAS IN EFFECT THIS AFTERNOON WILL EXPIRE
AT 7 PM MST THIS EVENING. A WIND ADVISORY REMAINS IN EFFECT FROM 7
AM TO 11 PM MST FRIDAY. A HIGH WIND WATCH REMAINS IN EFFECT FROM
FRIDAY EVENING THROUGH SATURDAY EVENING.

SOUTHWEST WINDS HAVE DECREASED TO 10 TO 20 MPH WITH GUSTS TO 30
MPH THIS EVENING...THESE SPEEDS WILL CONTINUE OVERNIGHT. THE WIND
ADVISORY THAT WAS IN EFFECT THIS AFTERNOON HAS BEEN ALLOWED TO
EXPIRE. SOME WIND GUSTS IN THE ADVISORY AREA THAT WERE REPORTED TO
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF TODAY INCLUDE:

FRAZIER WELLS (NORTH OF SELIGMAN).......55 MPH
GRAND CANYON NATIONAL PARK..............43 MPH
HOUSE ROCK (EAST OF THE NORTH RIM)......41 MPH

WINDS WILL INCREASE AGAIN BY EARLY FRIDAY MORNING. SOUTHWEST
WINDS OF 25 TO 35 MPH...AND GUSTS FROM 45 TO 55 MPH...CAN BE
EXPECTED MUCH OF THE DAY.

BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME
EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50
TO 65 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE DAY
SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ005-101015-
/O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
MARBLE AND GLEN CANYONS-
INCLUDING THE CITIES OF...PAGE...LEES FERRY
714 PM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST
FRIDAY...

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY.
A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING. 

WINDS WILL INCREASE BY EARLY FRIDAY MORNING. SOUTHWEST WINDS OF
25 TO 35 MPH...AND GUSTS FROM 40 TO 50 MPH...CAN BE EXPECTED MUCH
OF THE DAY.

BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME
EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50
TO 60 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE
DAY SATURDAY.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ009>017-039-040-101015-
/O.CON.KFGZ.WI.Y.0019.081010T1400Z-081011T0600Z/
/O.CON.KFGZ.HW.A.0001.081011T0600Z-081012T0400Z/
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...KEAMS CANYON...KAIBITO...
CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...GANADO...
WUPATKI N.M....TUBA CITY...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...WILLIAMS...MUNDS PARK...
HEBER...HAPPY JACK...FOREST LAKES...SHOW LOW...GREER...PINETOP...
NAVAJO N.M....DILKON...KYKOTSMOVI
714 PM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST
FRIDAY...

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 11 PM MST FRIDAY.
A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY EVENING THROUGH
SATURDAY EVENING. 

WINDS WILL INCREASE AGAIN BY EARLY FRIDAY MORNING. SOUTHWEST
WINDS OF 25 TO 35 MPH...AND GUSTS FROM 45 TO 55 MPH...CAN BE
EXPECTED MUCH OF THE DAY.

BY LATE FRIDAY EVENING...WINDS HAVE THE POTENTIAL TO BECOME
EVEN STRONGER. SUSTAINED WINDS OF 20 TO 40 MPH WITH GUSTS FROM 50
TO 65 MPH ARE EXPECTED OVERNIGHT FRIDAY NIGHT...AND DURING THE DAY
SATURDAY. LOCALLY HIGHER GUSTS ARE POSSIBLE JUST EAST OF FLAGSTAFF
IN DONEY PARK.

LOCALIZED PORTIONS OF THE LITTLE COLORADO RIVER VALLEY...AS WELL
AS PORTIONS OF I-40 FROM TWO GUNS TO THE NEW MEXICO BORDER...COULD
SEE EVEN HIGHER WINDS. GUSTS AS HIGH AS 80 MPH WILL POSSIBLE IN
THESE AREAS LATE FRIDAY NIGHT THROUGH SATURDAY. THESE WINDS WILL
CAUSE AREAS OF BLOWING DUST AND SAND...AS WELL AS POTENTIAL FOR
SOME STRUCTURAL DAMAGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER...MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

AZZ008-018-037-038-101015-
/O.CON.KFGZ.WI.Y.0019.081010T1400Z-081012T0400Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
714 PM MST THU OCT 9 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM FRIDAY TO 9 PM MST
SATURDAY. 

WINDS ARE FORECAST TO INCREASE FRIDAY MORNING WITH SOUTHWEST
WINDS OF 25 TO 35 MPH AND GUSTS FROM 45 TO 55 MPH. WINDS MAY
DECREASE SLIGHTLY AT TIMES FRIDAY NIGHT...BUT GUSTS WILL REMAIN IN
THE 35 TO 45 MPH RANGE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Oct 8, 9:15 PM MST, 1 hour 11 minutes earlier.

Area forecast discussion, Oct 8, 9:15 PM MST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
915 PM MST WED OCT 08 2008

.SYNOPSIS...HIGH PRESSURE WILL CONTINUE TO BRING CLEAR SKIES AND
LIGHT WINDS TONIGHT. BY THURSDAY AND FRIDAY...WINDS WILL INCREASE
SUBSTANTIALLY AS A STORM SYSTEM STRENGTHENS OVER THE GREAT BASIN.
THIS STORM WILL BRING MUCH COLDER TEMPERATURES...CONTINUED STRONG
WINDS...AND A CHANCE OF RAIN AND SNOW SHOWERS THROUGH THE WEEKEND.

&&

.DISCUSSION...WINDS ARE ALREADY INCREASING SIGNIFICANTLY ALOFT THIS
EVENING AHEAD OF A DEEPENING TROUGH OVER THE PACIFIC NORTHWEST. SOME
SITES HAVE ALREADY MIXED OUT OF SHALLOW EVENING INVERSIONS...AND
OVERNIGHT LOW TEMPERATURES WILL NEED TO BE RAISED.

EVENING MODELS ARE SIMILAR TO THE AFTERNOON RUNS INDICATING A VERY
STRONG SYSTEM ENTERING THE WESTERN GREAT BASIN TOMORROW...AND
SWINGING THROUGH WESTERN ARIZONA LATE FRIDAY NIGHT AND SATURDAY. TO
THE SOUTH OF THIS TROUGH...MAJOR HURRICANE NORBERT IS ALREADY
SENDING LOW-LEVEL MOISTURE INTO NORTHERN MEXICO AND FAR SOUTHERN
ARIZONA. DOUGLAS ARIZONA IS REPORTING RAINFALL AT 9 PM MST.

MOST PROGS SUGGEST THIS MOISTURE WILL MOVE TOO FAR EAST TO FULLY
INTERACT WITH THE WESTERN TROUGH OVER ARIZONA...BUT ENOUGH WILL SO
THAT SHOWERS WILL BE POSSIBLE OVER THE RIM...AND ESPECIALLY THE
WHITES AHEAD OF THE COLD FRONT. THE NEXT FEW SHIFTS WILL NEED TO
KEEP WATCHING THIS POSSIBLE INTERACTION CLOSELY...AS THE POTENTIAL
FOR A SIGNIFICANT PRECIPITATION EVENT EAST OF FLAGSTAFF CANNOT BE
RULED OUT JUST YET.

BACK TO THE WINDS...STRONG MIXING AND VERY STRONG WINDS ALOFT WILL
BE THE MAIN WEATHER HEADLINES THE NEXT FEW DAYS. WINDS THURSDAY
AFTERNOON WILL ALREADY BE STRONG ENOUGH FOR A WIND ADVISORY OVER
THE NORTHWEST ZONES IN THE AFTERNOON. WE ARE WORKING ON AN ADVISORY
THAT WILL BE ISSUED LATER. WINDS FRIDAY AND SATURDAY WILL BE IN AT
LEAST ADVISORY TERRITORY...IF NOT HIGH WIND WARNING AT TIMES. OUR
HWO ALREADY DISCUSSES THIS...THE WORDING WILL BE BEEFED UP A BIT.

SO...FORECAST IS ON TRACK...BUT WE WILL MAKE SOME TWEAKS TONIGHT.
TWEAKING THE WINDS SLIGHTLY UPWARD WILL RESULT IN A WIND ADVISORY
BEING ISSUED...AS ALREADY MENTIONED.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE NEXT
24 HOURS. LIGHT SOUTHWEST WINDS WILL INCREASE DURING THE DAY ON
THURSDAY...WITH MOST AREAS SEEING SUSTAINED SPEEDS OF 15 TO 25 KTS
WITH GUSTS FROM 35 TO 40 KTS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON

VISIT WEATHER.GOV/FLAGSTAFF FOR NORTHERN ARIZONA WEATHER INFORMATION.
Hazardous weather outlook, Oct 8, 6:45 AM MST, 15 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
645 AM MST WED OCT 8 2008

AZZ004>018-037>040-090715-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
645 AM MST WED OCT 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST
CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A LOW PRESSURE SYSTEM AND COLD FRONT WILL MOVE ACROSS THE SOUTHWEST
ON FRIDAY AND SATURDAY. THE MAIN IMPACT FROM THIS SYSTEM WILL BE
STRONG AND GUSTY WINDS. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS
OF 40 TO 50 MPH WILL BE POSSIBLE AS THIS SYSTEM MOVES ACROSS
ARIZONA. WINDS WILL DECREASE ON SUNDAY.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 9, 3:38 PM MSTHigh Wind WatchFGZApache, Coconino, Navajo24 hr
Oct 9, 3:38 PM MSTWind AdvisoryFGZApache, Coconino, Gila, Navajo, Yavapai46 hr

Nearby

Wind Advisories in Arizona, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.